Alert archive / North Dakota / Wind Chill Warnings in 2009

Wind Chill Warning 1, NWS Bismarck, ND

January 14, 200920 counties in North Dakota

NWS Bismarck, ND issued this wind chill warning at Jan 14, 2009, 11:23 AM CST for 20 counties in North Dakota. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 14, 2009, 11:23 AM CST (17:23 UTC)
Expired
Jan 14, 2009, 6:00 PM CST
In force
7 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 85 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 5.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2009-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2009-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KBIS 141723
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1123 AM CST WED JAN 14 2009

...ARCTIC BLAST WILL PRODUCE DANGEROUS WIND CHILLS TODAY...

.A STRONG ARCTIC HIGH PRESSURE SYSTEM IS BUILDING OVER THE REGION
BEHIND AN EXITING ALBERTA CLIPPER. WIND CHILLS OF 25 TO 40 BELOW
ZERO CAN BE EXPECTED OVER WESTERN NORTH DAKOTA...WITH 40 TO 55
BELOW WIND CHILLS OVER MOST OF CENTRAL NORTH DAKOTA TODAY.

A WIND CHILL ADVISORY REMAINS IN EFFECT FOR WESTERN NORTH
DAKOTA...INCLUDING CROSBY...WILLISTON...DICKINSON...HETTINGER AND
BOWMAN. A WIND CHILL WARNING HAS BEEN ISSUED FOR MOST OF CENTRAL
NORTH DAKOTA TODAY...INCLUDING STANLEY...MINOT...BOTTINEAU AND
RUGBY...BISMARCK AND MANDAN...JAMESTOWN AND OAKES.

THE BITTERLY COLD WIND CHILLS COULD CAUSE FROST BITE OR
HYPOTHERMIA WITHIN MINUTES IF PRECAUTIONS ARE NOT TAKEN WHEN
GOING OUTDOORS. CARRY A WINTER SURVIVAL KIT IN YOUR CAR.  IF YOU
BECOME STRANDED STAY WITH YOUR VEHICLE.

NDZ003>005-011>013-019>023-025-150000-
/O.UPG.KBIS.WC.Y.0002.000000T0000Z-090115T0000Z/
/O.NEW.KBIS.WC.W.0001.090114T1723Z-090115T0000Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON
1123 AM CST WED JAN 14 2009 /1023 AM MST WED JAN 14 2009/

...WIND CHILL WARNING IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

FRIGID ARCTIC AIR...COMBINED WITH NORTH WINDS OF 10 TO 15 MPH...
WILL PRODUCE WIND CHILLS OF 40 TO 55 BELOW ZERO TODAY.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

NDZ002-010-150000-
/O.UPG.KBIS.WC.Y.0002.000000T0000Z-090114T2100Z/
/O.NEW.KBIS.WC.W.0001.090114T1723Z-090115T0000Z/
BURKE-MOUNTRAIL-
INCLUDING THE CITIES OF...BOWBELLS...NEW TOWN
1123 AM CST WED JAN 14 2009

...WIND CHILL WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

NORTH WINDS OF AROUND 10 MPH COMBINED WITH FRIGID ARCTIC AIR WILL
PRODUCE WIND CHILLS OF 25 TO 40 BELOW ZERO TODAY.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

NDZ034>037-046>048-050-051-150000-
/O.UPG.KBIS.WC.Y.0003.000000T0000Z-090115T0000Z/
/O.NEW.KBIS.WC.W.0001.090114T1723Z-090115T0000Z/
MORTON-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...MANDAN...BISMARCK...STEELE...
JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
1123 AM CST WED JAN 14 2009

...WIND CHILL WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

FRIGID ARCTIC AIR...COMBINED WITH NORTH WINDS OF 10 TO 15 MPH...
WILL PRODUCE WIND CHILLS OF 40 TO 55 BELOW ZERO TODAY.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

NDZ001-009-017-018-031>033-040-041-043-044-142100-
/O.CON.KBIS.WC.Y.0002.000000T0000Z-090114T2100Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY...
KILLDEER...BEACH...MEDORA...DICKINSON...MARMARTH...MOTT...
BOWMAN...HETTINGER
1123 AM CST WED JAN 14 2009 /1023 AM MST WED JAN 14 2009/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM
MST/ THIS AFTERNOON...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/
THIS AFTERNOON. 

NORTH WINDS OF AROUND 10 MPH COMBINED WITH FRIGID ARCTIC AIR WILL
PRODUCE WIND CHILLS OF 25 TO 40 BELOW ZERO TODAY.

A WIND CHILL ADVISORY MEANS THAT FROST BITE AND HYPOTHERMIA COULD
OCCUR WITHIN MINUTES IF PRECAUTIONS ARE NOT TAKEN WHEN GOING
OUTDOORS.

$$

NDZ042-045-150000-
/O.CON.KBIS.WC.Y.0003.000000T0000Z-090115T0000Z/
GRANT-SIOUX-
INCLUDING THE CITIES OF...ELGIN...FORT YATES
1123 AM CST WED JAN 14 2009 /1023 AM MST WED JAN 14 2009/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS AFTERNOON...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON. 

FRIGID ARCTIC AIR...COMBINED WITH NORTH WINDS OF 10 TO 15 MPH...
WILL PRODUCE WIND CHILLS OF 30 TO 40 BELOW ZERO TODAY.

A WIND CHILL ADVISORY MEANS THAT FROST BITE AND TO HYPOTHERMIA
COULD OCCUR WITHIN MINUTES IF PRECAUTIONS ARE NOT TAKEN WHEN
GOING OUTDOORS. 

$$

JV
2 follow-up statements
000 
WWUS43 KBIS 142059
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
259 PM CST WED JAN 14 2009

...ARCTIC HIGH PRESSURE SYSTEM WILL KEEP LOW WIND CHILLS IN PARTS
OF CENTRAL NORTH DAKOTA THROUGH 6PM CDT...

.AN ARCTIC HIGH PRESSURE SYSTEM EXTENDED FROM SASKATCHEWAN TO
NORTH DAKOTA THIS AFTERNOON. TEMPERATURES RANGED FROM 5 BELOW ZERO
IN SOUTHWESTERN NORTH DAKOTA TO THE TEENS BELOW ZERO NORTH AND
EAST. 

WINDS WERE LIGHT OVER WESTERN NORTH DAKOTA...HENCE THE WIND
CHILL WARNING AND ADVISORY FOR WESTERN AND SOUTH CENTRAL NORTH
DAKOTA HAS BEEN ALLOWED TO EXPIRE. 

HOWEVER...FROM MINOT TO JAMESTOWN THE WINDS ARE STILL AROUND 10
MPH...PRODUCING WIND CHILLS TO 45 BELOW ZERO. THE WIND CHILL
WARNING FOR THIS AREA WILL CONTINUE UNTIL 6 PM CDT...WHEN WINDS
SHOULD BECOME LIGHT.

THE BITTERLY COLD WIND CHILLS COULD CAUSE FROST BITE OR
HYPOTHERMIA WITHIN MINUTES IF PRECAUTIONS ARE NOT TAKEN WHEN GOING
OUTDOORS. CARRY A WINTER SURVIVAL KIT IN YOUR CAR. IF YOU BECOME
STRANDED STAY WITH YOUR VEHICLE.

NDZ002-010-019>021-034-035-046-142200-
/O.CAN.KBIS.WC.W.0001.000000T0000Z-090115T0000Z/
BURKE-MOUNTRAIL-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-EMMONS-
INCLUDING THE CITIES OF...BOWBELLS...NEW TOWN...BEULAH...HAZEN...
CENTER...GARRISON...MANDAN...BISMARCK...LINTON
259 PM CST WED JAN 14 2009 /159 PM MST WED JAN 14 2009/

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
CHILL WARNING. 

WINDS HAVE BECOME LIGHT OVER WESTERN AND SOUTH CENTRAL NORTH
DAKOTA...BUT TEMPERATURES WILL REMAIN BELOW ZERO THIS AFTERNOON
WITH OVERNIGHT LOWS OF 25 TO 30 BELOW ZERO.

$$

NDZ001-009-017-018-031>033-040-041-043-044-142200-
/O.CAN.KBIS.WC.Y.0002.000000T0000Z-090114T2100Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY...
KILLDEER...BEACH...MEDORA...DICKINSON...MARMARTH...MOTT...
BOWMAN...HETTINGER
259 PM CST WED JAN 14 2009 /159 PM MST WED JAN 14 2009/

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
CHILL ADVISORY. 

WINDS HAVE BECOME LIGHT OVER WESTERN AND SOUTH CENTRAL NORTH
DAKOTA...BUT TEMPERATURES WILL REMAIN BELOW ZERO THIS AFTERNOON
WITH OVERNIGHT LOWS OF 15 TO 30 BELOW ZERO.

$$

NDZ042-045-142200-
/O.CAN.KBIS.WC.Y.0003.000000T0000Z-090115T0000Z/
GRANT-SIOUX-
INCLUDING THE CITIES OF...ELGIN...FORT YATES
259 PM CST WED JAN 14 2009 /159 PM MST WED JAN 14 2009/

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
CHILL ADVISORY. 

WINDS HAVE BECOME LIGHT OVER WESTERN AND SOUTH CENTRAL NORTH
DAKOTA...BUT TEMPERATURES WILL REMAIN BELOW ZERO THIS AFTERNOON
WITH OVERNIGHT LOWS OF 25 TO 30 BELOW ZERO.

$$

NDZ003>005-011>013-022-023-025-036-037-047-048-050-051-150000-
/O.CON.KBIS.WC.W.0001.000000T0000Z-090115T0000Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN-WELLS-
FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...MCCLUSKY...HARVEY...CARRINGTON...STEELE...
JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
259 PM CST WED JAN 14 2009

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

FRIGID ARCTIC AIR...COMBINED WITH NORTH WINDS OF AROUND 10 MPH...
WILL PRODUCE WIND CHILLS OF 40 TO 45 BELOW ZERO THIS AFTERNOON.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

JV
000 
WWUS43 KBIS 150007
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
607 PM CST WED JAN 14 2009

...WIND CHILL WARNING HAS EXPIRED...

.ARCTIC HIGH PRESSURE WILL CONTINUE TO SETTLE OVER THE REGION
TONIGHT AND WINDS WILL BECOME LIGHT. THEREFORE THE WIND CHILL
WARNING HAS BEEN ALLOWED TO EXPIRE.

ACTUAL AIR TEMPERATURES WILL RANGE FROM 25 TO AROUND 35 BELOW
ZERO. EVEN WITHOUT THE ADDED EFFECTS OF THE WIND...FROSTBITE CAN
OCCUR IN A MANNER OF MINUTES WITH TEMPERATURES THIS COLD. BE SURE
TO COVER ALL EXPOSED SKIN IF YOU MUST VENTURE OUTDOORS.

NDZ003>005-011>013-022-023-025-036-037-047-048-050-051-150115-
/O.EXP.KBIS.WC.W.0001.000000T0000Z-090115T0000Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN-WELLS-
FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...MCCLUSKY...HARVEY...CARRINGTON...STEELE...
JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
607 PM CST WED JAN 14 2009

...WIND CHILL WARNING HAS EXPIRED...

EXPECT ACTUAL AIR TEMPERATURES TO RANGE FROM 25 TO AROUND 35 BELOW
ZERO TONIGHT. WINDS WILL BECOME LIGHT AND VARIABLE.

EVEN WITHOUT THE ADDED EFFECTS OF THE WIND...FROSTBITE CAN
OCCUR IN A MANNER OF MINUTES WITH TEMPERATURES THIS COLD. BE SURE
TO COVER ALL EXPOSED SKIN IF YOU MUST VENTURE OUTDOORS.

$$
TWH

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill warning went out at Jan 14, 3:30 AM CST, 7 hours 53 minutes earlier.

Area forecast discussion, Jan 14, 3:30 AM CST, 7 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 AM CST WED JAN 14 2009

.SYNOPSIS...

MODELS/ENSEMBLES NOW AGREE THAT THE STRONG POSITIVE PACIFIC NORTH
AMERICAN PATTERN CURRENTLY OVER NORTH AMERICA WILL TRANSITION TO A
MORE PROGRESSIVE FLOW PATTERN AS THE WEST COAST MIDDLE/UPPER LEVEL
RIDGE WEAKENS AND TRANSLATES EASTWARD INTO THE GREAT PLAINS.
PROGRESSION OF THE RIDGE MEANS A WARMER AND MORE QUIESCENT FLOW
REGIME FOR WESTERN AND CENTRAL NORTH DAKOTA DURING THE EXTENDED
PERIOD AS DESCRIBED BELOW.

&&

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT

WIND CHILL ADVISORY WEST THROUGH NOON...AND CENTRAL THROUGH 6 PM
CST TODAY. SUB ZERO TEMPERATURES AND WINDS 10 MPH AND HIGHER WILL
KEEP THE WIND CHILLS BETWEEN 25 AND 40 BELOW IN THE WEST THIS
MORNING AND CENTRAL THROUGH THE AFTERNOON...MEETING WIND CHILL
ADVISORY CRITERIA. WILL NOT EXTEND THE ADVISORY PAST 6 PM CST AS
THE WINDS SHOULD DROP BELOW 10 MPH MOST AREAS. WILL KEEP A SLIGHT
CHANCE OF LIGHT SNOW IN THE SOUTHWEST THIS MORNING. SKIES ARE
CLEARING FROM THE NORTH AND THERE HAVE BEEN REPORTS OF FLURRIES
FROM WILLISTON AND BISMARCK. ARCTIC HIGH PRESSURE WILL DROP DOWN
OVER THE STATE TODAY AND TONIGHT. TEMPERATURES WILL NOT MAKE MUCH
IF ANY RECOVERY TODAY...WITH TEMPS FALLING THROUGH MID MORNING.
COLD ADVECTION WILL LIMIT EFFECT OF DAYTIME HEATING. CLEAR SKIES
AND LIGHT WINDS SHOULD ALLOW TEMPS TO DROP TONIGHT AS PREVIOUSLY
FORECAST AND WILL MAKE ONLY MINOR CHANGES TO THE THU MORNING LOWS.
AS THE UPPER LEVEL RIDGE OVER THE ROCKIES SHIFTS EAST THURSDAY AND
FRIDAY WHICH WILL PUSH A TROUGH/WARM FRONT ACROSS THE STATE
THURSDAY NIGHT AND FRIDAY. APPEARS TO BE LITTLE SUPPORT FOR
PRECIPITATION...ESPECIALLY MEASURABLE PRECIP...BUT WILL ADD A
SLIGHT CHANCE OF FREEZING RAIN/LIGHT SNOW TO FORECAST DUE TO WARM
ADVECTION OVER THE COLD SURFACE AIR. CLOUDS AND WARM ADVECTION
SHOULD BRING RISING TEMPS TO THE WEST THURSDAY EVENING...SPREADING
TO CENTRAL LATER THURSDAY NIGHT. TEMPS FRIDAY AND FRIDAY NIGHT
WILL RUN NORMAL TO ABOVE NORMAL ACROSS THE FORECAST AREA.

.LONG TERM...SATURDAY THROUGH WEDNESDAY...

THERE IS NOW IMPROVED AGREEMENT AMONG MODELS/ENSEMBLES REGARDING THE
SLOW DEAMPLIFICATION AND PROGRESSION OF THE WEST COAST RIDGE ALOFT.
BY TUESDAY...THE 00 UTC GFS/ECMWF AND 00 UTC GEFS MEMBERS PUSH THE
RIDGE AXIS INTO THE HIGH PLAINS. DESPITE SNOW COVER...EXPECT THAT
TEMPERATURES WILL REACH ABOVE FREEZING FOR A COUPLE DAYS BEGINNING
SUNDAY FOR PLACES ALONG A LINE FROM BISMARCK TO MINOT AND WEST.

THERE ARE TIMING/INTENSITY DIFFERENCES WITH A MIDDLE/UPPER LEVEL LOW
THAT GUIDANCE PUSHES TOWARD THE WEST COAST FROM THE NORTHEAST
PACIFIC ON TUESDAY. THIS IS RELEVANT TO THE DAKOTAS BECAUSE OF
DOWNSTREAM MIDDLE LEVEL SHORTWAVES THAT MAY OR MAY NOT EJECT INTO
THE NORTHERN PLAINS AHEAD OF THE TROUGH. PREDICTABILITY OF SUCH
SHORTWAVES IS ALWAYS LOW AT LONG TIME RANGES...SO WILL RELY ON A
MEAN OF AVAILABLE GUIDANCE AND CONTINUITY TO SMOOTH OUT LIKELY
ERRORS WITH EACH SOLUTION.

&&

.AVIATION...

A COUPLE OF LINGERING SNOW BANDS ORIENTED NORTH NORTHWEST TO SOUTH
SOUTHEAST HAVE FORMED FROM WILLISTON TO DICKINSON THIS MORNING.
OTHERWISE...ACCUMULATING SNOW ASSOCIATED WITH THE ALBERTA CLIPPER
THAT MOVED THROUGH THE NORTH DAKOTA TODAY HAS PUSHED INTO
SOUTHEASTERN SOUTH DAKOTA. WINDS SHOULD DECREASE AS A HIGH PRESSURE
BUILDS DOWN INTO THE DAKOTAS FROM SASKATCHEWAN...AND VFR CONDITIONS
WILL BE THE RULE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON FOR
NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051.

WIND CHILL ADVISORY UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON FOR
NDZ001-002-009-010-017-018-031>033-040-041-043-044.

&&

TSW/SCHECK
Hazardous weather outlook, Jan 14, 4:13 AM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
413 AM CST WED JAN 14 2009

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-151015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
413 AM CST WED JAN 14 2009 /313 AM MST WED JAN 14 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
WEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

COLD ARCTIC AIR COMBINED WITH NORTH WINDS AROUND 10 MPH WILL CAUSE
WIND CHILLS TO DROP TO 25 TO 40 BELOW WEST AND CENTRAL THIS
MORNING. WIND CHILLS OF 25 TO 35 BELOW WILL CONTINUE ACROSS
CENTRAL NORTH DAKOTA THIS AFTERNOON. A WIND CHILL ADVISORY HAS
BEEN ISSUED FOR WEST AND CENTRAL NORTH DAKOTA THIS MORNING...
CONTINUING IN CENTRAL NORTH DAKOTA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jan 14, 8:06 AM CST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
806 AM CST WED JAN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             CARSON                  46.42N 101.57W
01/14/2009  M3.0 INCH        GRANT              ND   CO-OP OBSERVER

            COOPERATIVE OBSERVER REPORTS NEW SNOW 3.0 INCHES.

&&

LLP
Local storm report, Jan 14, 8:25 AM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
825 AM CST WED JAN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             GARRISON                47.65N 101.42W
01/14/2009  M1.5 INCH        MCLEAN             ND   CO-OP OBSERVER

            COOPERATIVE OBSERVER REPORTS NEW SNOW 1.5 INCHES.

0800 AM     SNOW             WILTON                  47.16N 100.78W
01/14/2009  M2.0 INCH        MCLEAN             ND   CO-OP OBSERVER

            COOPERATIVE OBSERVER REPORTS NEW SNOW 2.0 INCHES. SNOW
            DEPTH 38 INCHES.

&&

LLP
Local storm report, Jan 14, 8:32 AM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
832 AM CST WED JAN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             UNDERWOOD               47.46N 101.14W
01/14/2009  M3.2 INCH        MCLEAN             ND   CO-OP OBSERVER

            COOPERATIVE OBSERVER REPORTS NEW SNOW 3.2 INCHES. SNOW
            DEPTH 42 INCHES.

0800 AM     SNOW             MONTPELIER              46.70N 98.59W
01/14/2009  M2.0 INCH        STUTSMAN           ND   CO-OP OBSERVER

            COOPERATIVE OBSERVER REPORTS NEW SNOW 2.0 INCHES. SNOW
            DEPTH 18 INCHES.

&&

LLP
Local storm report, Jan 14, 8:33 AM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
833 AM CST WED JAN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     SNOW             LANSFORD                48.63N 101.38W
01/14/2009  M4.0 INCH        BOTTINEAU          ND   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0600 AM     SNOW             JAMESTOWN               46.91N 98.71W
01/14/2009  M2.0 INCH        STUTSMAN           ND   CO-OP OBSERVER

            24 HOUR SNOWFALL REPORT FROM THE STATE HOSPITAL.

0600 AM     SNOW             FORT YATES              46.09N 100.63W
01/14/2009  M3.0 INCH        SIOUX              ND   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0700 AM     SNOW             5 NW LINTON             46.32N 100.31W
01/14/2009  M5.0 INCH        EMMONS             ND   CO-OP OBSERVER

            24 HOUR SNOWFALL REPORT.

0700 AM     SNOW             4 NW HAZELTON           46.53N 100.34W
01/14/2009  M4.8 INCH        EMMONS             ND   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0745 AM     SNOW             BOTTINEAU               48.83N 100.44W
01/14/2009  M1.5 INCH        BOTTINEAU          ND   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0800 AM     SNOW             MONTPELIER              46.70N 98.59W
01/14/2009  M2.0 INCH        STUTSMAN           ND   CO-OP OBSERVER

            COOPERATIVE OBSERVER REPORTS NEW SNOW 2.0 INCHES. SNOW
            DEPTH 18 INCHES.

0800 AM     SNOW             2 S MINOT               48.20N 101.30W
01/14/2009  M2.0 INCH        WARD               ND   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0800 AM     SNOW             CARSON                  46.42N 101.57W
01/14/2009  M3.0 INCH        GRANT              ND   CO-OP OBSERVER

            COOPERATIVE OBSERVER REPORTS NEW SNOW 3.0 INCHES.

0800 AM     SNOW             WILTON                  47.16N 100.78W
01/14/2009  M2.0 INCH        MCLEAN             ND   CO-OP OBSERVER

            COOPERATIVE OBSERVER REPORTS NEW SNOW 2.0 INCHES. SNOW
            DEPTH 38 INCHES.

0800 AM     SNOW             GARRISON                47.65N 101.42W
01/14/2009  M1.5 INCH        MCLEAN             ND   CO-OP OBSERVER

            COOPERATIVE OBSERVER REPORTS NEW SNOW 1.5 INCHES.

0800 AM     SNOW             UNDERWOOD               47.46N 101.14W
01/14/2009  M3.2 INCH        MCLEAN             ND   CO-OP OBSERVER

            COOPERATIVE OBSERVER REPORTS NEW SNOW 3.2 INCHES. SNOW
            DEPTH 42 INCHES.

&&

LLP
Local storm report, Jan 14, 9:36 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
936 AM CST WED JAN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             1 E DUNN CENTER         47.35N 102.60W
01/14/2009  M2.5 INCH        DUNN               ND   CO-OP OBSERVER

            COOPERATIVE OBSERVER REPORTS NEW SNOW 2.5 INCHES.

&&

LLP
Local storm report, Jan 14, 10:38 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1038 AM CST WED JAN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             5 NW NEW SALEM          46.90N 101.49W
01/14/2009  M1.8 INCH        MORTON             ND   CO-OP OBSERVER

            COOPERATIVE OBSERVER REPORTS NEW SNOW 1.8 INCHES. SNOW
            DEPTH 16 INCHES.

&&

LLP

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 7:04 PM CSTBlizzard WarningBISBillings, Dunn, Golden Valley, McKenzie, Stark5 hr

Nearby

Wind Chill Warnings in North Dakota, 2009Every wind chill warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.